MAUDE Adverse Event Report: LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE

LAKE REGION MEDICAL LIMITED PHOENIX GUIDEWIRE
Model Number OFG2525XF
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product not yet received for analysis.A review of the device history records for the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.
 
Event or Problem Description
We have received a complaint on the extra support guidewire pg14300xf, lot 11012470 where the wire tip fractured during use with the phoenix catheter.The wire used with phoenix atherectomy device.When wire was withdrawn , it was sheared.The distal tip remained in the patient.Tip was retrieved with a snare.No apparent injury to patient.Additional information from questions submitted to sales representative.Product is returning.Was it exposed to infectious pathogens? no.Was procedure completed with suspect device? no.The wire that was broken was snared out and the procedure was completed with a different wire.Physician name: dr.(b)(6).Type of case: coronary or peripheral? peripheral.Access location: brachial, radial or femoral? femoral.Vessel tortuosity? no.Was physical damage to the device observed? yes.Did any portion of the device become separated or detach within the patient? yes.Did an embolization occur? no- the broken piece of the wire was snared.Status decline, evidence of injury or any required intervention to prevent injury? no lingering injury to the patient the broken piece was snared successfully.Was resistance encountered? as soon as resistance was met the phoenix device was immediately turned off.Was the device in one piece after removal from the patient? no.Chronic total occlusion (cto)? no.Was the support clip used? (phoenix catheter) yes.Was the device flushed per the ifu? yes.Access approach? contralateral, ipsilateral, or retrograde? contralateral.When did it occur? during use in patient.Please confirm if there was any interaction between the phoenix catheter with the wire? the phoenix was advanced over the phoenix wire and device was advanced and treatment was started- 1 run was completed successfully and when turned on to advance for second treatment run is when resistance occurred and the phoenix was removed.What was the outcome of the procedure? the broken portion of the wire was removed via snare and a different wire was then inserted and treated with pta was any additional unscheduled intervention required to remove the device?no- the broken piece was successfully removed in the same procedure.If yes, describe the intervention: was any additional unscheduled medical or surgical intervention required due to device malfunction? if so, what kind of intervention was performed? did the patient experience any adverse events? if yes, describe the event.Was the event related to the device- the physician does not think it was a device issue he thinks it was solely an issue with the wire.When did this problem occur? the phoenix was advanced over the phoenix wire and device was advanced and treatment was started- 1 run was completed successfully and when turned on to advance for second treatment run is when resistance occurred and the phoenix was removed.Did an embolization occur? - no.Please confirm type of case?pv case.Please confirm the access location? femoral artery.Was resistance felt at any time, either inside or outside the body?- yes inside of the body.If yes, please explain: see previous explanations.Was the device ever stuck? no the device was not stuck after resistance met the phoenix was shut off immediately and was successfully removed a catheter was then inserted to exchange the wire and the wire was broken off.If yes, explain circumstances: where was it stuck? how was it unstuck? was the suspect device removed by itself? was any damage observed on the device after removal from the patient? yes.If yes, describe: after successful snaring of the wire was performed the wire was looked at and put into a biohazard bag by staff to send back.Were any protruding parts observed after removal? no.Was the device inspected when removed from packaging for visual damage? yes.Was any damage observed during prep? no.How many times had the device been inserted into the patient? 1.What other devices were being used at the same time as this device? phoenix 1.8.(introducer, guide catheter, guide wire, stent, other?) please provide the manufacturer, device name, and device description for each of these devices.Was troubleshooting performed? if yes, describe: after resistance met the phoenix was shut off immediately and was successfully removed a catheter was then inserted to exchange the wire and the wire was broken off.Was vessel full occluded? no.Target lesion % occlusion at time of crossing? 90-95%.Describe the lesion (location, percent occlusion, tortuousness, plaque characterization, etc.) tibial- no tortuosity[?]vessel was 90-95% occluded.Lesion calcification: ? slight ? moderate ?severe ? unknown none moderate to severe.Type of "target" lesion: ? calcified x? fibrous ? plaque ? soft tissue ? unknown other: was guidewire advanced ahead of catheter when crossing lesion? yes.If peripheral, was the catheter tracked over-the-horn? yes.Was the patient discharged as expected? yes.In what condition? na- no additional injuries reported.(if no, or if hospitalization was required please provide details.).
 
Event or Problem Description
We have received a complaint on the extra support guidewire pg14300xf, lot 11012470 where the wire tip fractured during use with the phoenix catheter.The wire used with phoenix atherectomy device.When wire was withdrawn , it was sheared.The distal tip remained in the patient.Tip was retrieved with a snare.No apparent injury to patient.Additional information from questions submitted to sales representative.1)product is returning.Was it exposed to infectious pathogens? no.2) was procedure completed with suspect device? no.The wire that was broken was snared out and the procedure was completed with a different wire.3) physician name? dr.(b)(6).4)type of case: coronary or peripheral? peripheral.5)access location: brachial, radial or femoral? femoral.6) vessel tortuosity? no.7) was physical damage to the device observed? yes.8)did any portion of the device become separated or detach within the patient? yes.9)did an embolization occur? no- the broken piece of the wire was snared.10)status decline, evidence of injury or any required intervention to prevent injury? no.Lingering injury to the patient the broken piece was snared successfully.11)was resistance encountered? as soon as resistance was met the phoenix device was immediately turned off.12)was the device in one piece after removal from the patient? no.13) chronic total occlusion (cto)? no.14) was the support clip used? (phoenix catheter) yes.15)was the device flushed per the ifu? yes.16)access approach? contralateral, ipsilateral, or retrograde? contralateral 17)when did it occur? · during use in patient.18)please confirm if there was any interaction between the phoenix catheter with the wire? the phoenix was advanced over the phoenix wire and device was advanced and treatment was started- 1 run was completed successfully and when turned on to advance for second treatment run is when resistance occurred and the phoenix was removed.19)what was the outcome of the procedure? the broken portion of the wire was removed via snare and a different wire was then inserted and treated with pta 20)was any additional unscheduled intervention required to remove the device? no- the broken piece was successfully removed in the same procedure.If yes, describe the intervention: 21)was any additional unscheduled medical or surgical intervention required due to device malfunction? if so, what kind of intervention was performed? 22)did the patient experience any adverse events? if yes, describe the event.23)was the event related to the device- the physician does not think it was a device issue he thinks it was solely an issue with the wire.24)when did this problem occur? the phoenix was advanced over the phoenix wire and device was advanced and treatment was started- 1 run was completed successfully and when turned on to advance for second treatment run is when resistance occurred and the phoenix was removed.25)did an embolization occur? - no.26)please confirm type of case?pv case.27)please confirm the access location? femoral artery.28)was resistance felt at any time, either inside or outside the body?- yes inside of the body.If yes, please explain: see previous explanations.29)was the device ever stuck? no the device was not stuck after resistance met the phoenix was shut off immediately and was successfully removed a catheter was then inserted to exchange the wire and the wire was broken off.If yes, explain circumstances: 30)where was it stuck? 31)how was it unstuck? 32)was the suspect device removed by itself? 33)was any damage observed on the device after removal from the patient? yes.If yes, describe: after successful snaring of the wire was performed the wire was looked at and put into a biohazard bag by staff to send back.34)were any protruding parts observed after removal? no.35)was the device inspected when removed from packaging for visual damage? yes.36)was any damage observed during prep? no.37)how many times had the device been inserted into the patient? 1.38)what other devices were being used at the same time as this device? phoenix 1.8.(introducer, guide catheter, guide wire, stent, other?) please provide the manufacturer, device name, and device description for each of these devices.39)was troubleshooting performed? if yes, describe: after resistance met the phoenix was shut off immediately and was successfully removed a catheter was then inserted to exchange the wire and the wire was broken off.40)was vessel full occluded? no.Target lesion % occlusion at time of crossing? 90-95%.41)describe the lesion (location, percent occlusion, tortuousness, plaque characterization, etc.) tibial- no tortuosity[?]vessel was 90-95% occulded.42)lesion calcification: ? slight ? moderate ?severe ? unknown none moderate to severe.43)type of "target" lesion: ? calcified x? fibrous ? plaque ? soft tissue ? unknown other: 44)was guidewire advanced ahead of catheter when crossing lesion? yes.45)if peripheral, was the catheter tracked over-the-horn? yes.46)was the patient discharged as expected? yes.In what condition? na- no additional injuries reported.(if no, or if hospitalization was required please provide details.).

Brand Name
PHOENIX GUIDEWIRE
Common Device Name
GUIDEWIRE
Manufacturer (Section D)
LAKE REGION MEDICAL LIMITED
butlersland
new ross
co. wexford, Y34 K 825
EI  Y34 K825
MDR Report Key11741814
Report Number9681477-2021-00006
Device Sequence Number3673070
Product Code DQX
UDI-Device Identifier10845225002746
UDI-Public(01)10845225002746(17)210701(10)11012470
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K080144
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/01/2021
Device Model NumberOFG2525XF
Device Catalogue NumberPG14300XF
Device Lot Number11012470
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/20/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date04/28/2021
Supplement Report FDA Received Date08/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;